Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Developed a large hematoma due to fall. Have tenderness in the area. Should I be concerned?

Feb 2014
User rating for this question
Very Good
Answered by

Orthopaedic Surgeon, Joint Replacement
Practicing since : 2004
Answered : 5931 Questions
I fell down a flight of stairs 5 mo ths ago and developed a large hematoma on my leg (larger than my hand). it was very swollen for several weeks. It took a couple of months to go away but now the area is still tender and the muscle seems to be indented where the hematoma was. I am a lean female 55 years of age. Should I be concerned ?
Posted Sat, 7 Dec 2013 in Bones, Muscles and Joints
Answered by Dr. Saurabh Gupta 40 minutes later
Brief Answer: No need to worry, if bony injury is ruled out. Detailed Answer: Hello, Thanks for your query. If bony injury is already ruled out, then no need to worry. When haematoma dissolves some indentation in underlying muscle can occur. Slight tenderness could be due to some inflammation. You can take some inflammatory drug like ibuprofen for pain and inflammation. I do hope that you have found something helpful and I will be glad to answer any further query. Take care
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor